MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a vela suprarenal stent graft extension, and a vela infarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately four (4) years post initial implant the patient presented with a rupture and possible iiib endoleak.The physician performed a secondary procedure where the patient was relined with a non-endologix device.The patient was discharged from the hospital post-secondary procedure and is reported as doing excellent.No further additional information or patient sequalae has been reported at this time.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: a ruptured abdominal aortic aneurysm (aaa) and a type iiib endoleak of the bifurcated device.Clinical assessment also determined that there was evidence to reasonably suggest the following occurred which were not included in the event as reported: non-endologix stents implanted bilaterally in the common iliac artery (lcia) prior to (b)(6) 2016 (off-label use); occlusion of a non-endologix stent in the lcia with additional endovascular procedure performed on (b)(6) 2016; non-endologix stent implanted in the superior mesenteric artery on (b)(6) 2019; intramural thrombus observed on (b)(6) 2019 per ct.These additional findings were discovered during review on 17 may 2019.The event is most likely user-related due to the non-endologix stent placement (leak was observed at the bifurcation of the afx device and at the superior stent margin of the non-endologix device), and the extra manipulation of the two (2) additional endovascular procedures.Procedure-related harms for this event could not be determined.The final patient status was reported as being stable.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
Additional information received per clinical assessment confirming the following: a non-endologix stents in bilateral common iliac artery: unknown date of implant- off label condition, a non-endologix stent occlusion in lcia: 16month post the initial implant (additional endovascular procedure was performed on (b)(6) 2016 to treat the occlusion of the non -endologix stent) a non-endologix stent in the superior mesenteric artery: 44month post implant (additional endovascular procedure was performed on (b)(6) 2019).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8476204
Report Number2031527-2019-00155
Device Sequence Number13821510
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)170917
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2017
Device Model NumberBA28-70/I16-30
Device Lot Number1275836003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL(LN 1252530023); VELA SUPRARENAL(LN 1287910003)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR